MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31G 6MM S/C U-100 RELION; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31G 6MM S/C U-100 RELION; PISTON SYRINGE
Model Number 328519
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 03/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of birth: unknown.The patient¿s age was used to determine a placeholder date.Medical device expiration date: na.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that syringe 1.0ml 31g 6mm s/c u-100 relion needle pieced shield and caused a needle stick injury.The following information was provided by the initial reporter: material no.328519 batch no.9210965.It was reported that needle was through the wall and stuck himself with the needle.Finger was very bruised and was tested for (b)(6).Verbatim: consumer reported needle stuck on the side of barrel of syringe.Stuck this consumer when he grabbed the packet.Went to the doctor.His doctor completed blood work on him for (b)(6) twice.Said the finger looked bruised.This complaint was received by email on 3-16-2020 as spam and not processed correctly on (b)(4).Customer stated he purchased the relion syringes 6mm 1cc and one of the syringes has a needle inbreed inside the wall itself the inside the wall and it stuck him on the joint of his finger and he went to the doctor this morning.Customer said they ran some test on him and he is waiting for his results.Informed the customer to please hold onto the product for possible retrieval by the supplier.Issued (b)(6) gift card.
 
Event or Problem Description
It was reported that syringe 1.0ml 31g 6mm s/c u-100 relion needle pieced shield and caused a needle stick injury.The following information was provided by the initial reporter: material no.328519, batch no.9210965.It was reported that needle was through the wall and stuck himself with the needle.Finger was very bruised and was tested for aids.Verbatim: consumer reported needle stuck on the side of barrel of syringe.Stuck this consumer when he grabbed the packet.Went to the doctor.His doctor completed blood work on him for aids twice.Said the finger looked bruised.This complaint was received by email on (b)(6) 2020 as spam and not processed correctly on cs0024318.Customer stated he purchased the relion syringes 6mm 1cc and one of the syringes has a needle inbreed inside the wall itself the inside the wall and it stuck him on the joint of his finger and he went to the doctor this morning.Customer said they ran some test on him and he is waiting for his results.Informed the customer to please hold onto the product for possible retrieval by the supplier.Issued $15 gift card.
 
Additional Manufacturer Narrative
The following field was updated due to corrected information: h.1.Type of reportable events: serious injury.H.6.Investigation: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.A review of the device history record was completed for batch# 9210965.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.
 
Event or Problem Description
It was reported that syringe 1.0ml 31g 6mm s/c u-100 relion needle pieced shield and caused a needle stick injury.The following information was provided by the initial reporter: material no.328519 batch no.9210965.It was reported that needle was through the wall and stuck himself with the needle.Finger was very bruised and was tested for aids.Verbatim: consumer reported needle stuck on the side of barrel of syringe.Stuck this consumer when he grabbed the packet.Went to the doctor.His doctor completed blood work on him for aids twice.Said the finger looked bruised.This complaint was received by email on 3-16-2020 as spam and not processed correctly on cs0024318 customer stated he purchased the relion syringes 6mm 1cc and one of the syringes has a needle inbreed inside the wall itself the inside the wall and it stuck him on the joint of his finger and he went to the doctor this morning.Customer said they ran some test on him and he is waiting for his results.
 
Additional Manufacturer Narrative
The following field was updated due to corrected information: b.5.Describe event or problem: it was reported that syringe 1.0ml 31g 6mm s/c u-100 relion needle pieced shield and caused a needle stick injury.The following information was provided by the initial reporter: material no.328519 batch no.9210965.It was reported that needle was through the wall and stuck himself with the needle.Finger was very bruised and was tested for aids.Verbatim: consumer reported needle stuck on the side of barrel of syringe.Stuck this consumer when he grabbed the packet.Went to the doctor.His doctor completed blood work on him for aids twice.Said the finger looked bruised.This complaint was received by email on 3-16-2020 as spam and not processed correctly on cs0024318 customer stated he purchased the relion syringes 6mm 1cc and one of the syringes has a needle inbreed inside the wall itself the inside the wall and it stuck him on the joint of his finger and he went to the doctor this morning.Customer said they ran some test on him and he is waiting for his results.The following fields were updated due to additional information: d.10.Device available for eval?: yes d.10.Returned to manufacturer on: 4/30/2021.H.6.Investigation: customer returned (1) 31gx6mm, 1ml insulin syringe with an opened polybag from lot# 9210965.It was reported that needle stuck on the side of barrel of syringe, stuck this consumer when he grabbed the packet, and finger looked bruised.The returned syringe was examined, and it was observed that a single cannula was adhered to the syringe barrel between the 30 and 40 unit scale marking.The exposed cannula adhered to the barrel could have led to a needle stick, and potentially caused harm/bruising.A review of the device history record was completed for batch# 9210965.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.H3 other text : see h.10.

Brand Name
SYRINGE 1.0ML 31G 6MM S/C U-100 RELION
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11619049
Report Number1920898-2021-00381
Device Sequence Number11679369
Product Code FMF
UDI-Device Identifier00681131138345
UDI-Public00681131138345
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number328519
Device Catalogue Number328519
Device Lot Number9210965
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2021
Initial Date Received by Manufacturer 03/16/2020
Supplement Date Received by Manufacturer04/14/2021
05/19/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date04/20/2021
05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight88